Flood, Le Flore
- When
- April 24, 11:00 AM CST to April 26, 10:00 AM CST
- Where
- Le Flore forecast zone
- Reported by
- OFFICIAL NWS OBS.
The Poteau river near Panama rose above its flood stage of 29 feet at noon cdt on April 24th. 3 feet at noon cdt April 25th.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
The Poteau river near Panama rose above its flood stage of 29 feet at noon cdt on April 24th. The river crested at 33.3 feet at noon cdt April 25th. It fell below its flood stage at 11 am cdt on the 26th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 24, 10:20 AM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 1120 AM CDT SAT APR 24 2004 HEAVY RAIN/THUNDERSTORMS HAVE SHIFTED EAST OF THE REGION THIS MORNING WITH ONLY AREAS OF LIGHT RAIN ACROSS FAR SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. PRECIPITATION WILL LIKELY REMAIN LIGHT IN THESE AREAS FOR THE REMAINDER OF THIS AFTERNOON...BEFORE ENDING/SHIFTING EAST THIS EVENING. ALTHOUGH THE HEAVY RAIN HAS ENDED....SIGNIFICANT FLOODING CONTINUES ACROSS SEVERAL COUNTIES IN EAST-CENTRAL OKLAHOMA AND NORTHWEST ARKANSAS. WILL SEND UPDATE TO LOWER POPS OVER EASTERN OKLAHOMA AND CHANGE WORDING ACROSS NW ARK TO LIGHT RAIN LIKELY WITH A SLIGHT CHANCE OF THUNDERSTORMS. WILL ALSO LOWER FORECASTED QPF VALUES FOR THIS AFTERNOON. REST OF FORECAST LOOKS ON TRACK WITH NO SIGNIFICANT CHANGES. FORECAST ID= 12 .TSA WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH TODAY FOR ZONES ARZ001>002...ARZ010>011...ARZ019>020...ARZ029. OK...FLASH FLOOD WATCH TODAY FOR ZONES OKZ049... OKZ053...OKZ068>076.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CDT SAT APR 24 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT SAT APR 24 2004 .DAY ONE...TODAY AND TONIGHT ...FLOODING WILL BE THE PRIMARY RISK TODAY... EXCESSIVE RAINFALL THE PAST FEW DAYS HAS RESULTED IN FLOODING EARLY THIS MORNING. THE CURRENT AREA OF RAIN AND THUNDERSTORMS IS EXPECTED TO MOVE OUT OF THE AREA THIS MORNING. BUT MORE STORMS ARE EXPECTED THIS AFTERNOON AS A COLD FRONT MOVES SOUTHEAST ACROSS THE AREA. ALTHOUGH THERE IS A CHANCE FOR A FEW SEVERE THUNDERSTORMS... THE MAIN RISK WILL BE HEAVY RAINFALL WHICH WOULD AGGRAVATE THE FLOOD SITUATION. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY ACROSS NORTHWEST ARKANSAS AND ADJACENT PARTS OF EASTERN OKLAHOMA BUT THE MAIN REQUEST WILL BE REPORTS ON THE FLOODING SITUATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANY LINGERING THUNDERSTORMS IN THE EAST WILL MOVE OUT OF THE AREA SUNDAY MORNING. THE AREA WILL BE ABLE TO DRY OUT MUCH OF NEXT WEEK. THE NEXT CHANCE OF THUNDERSTORMS WILL BE NEXT THURSDAY NIGHT AND FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1053 AM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0855 AM HAIL CLEVELAND 36.31N 96.46W
04/23/2004 0.75 INCH PAWNEE OK LAW ENFORCEMENT
0935 PM HAIL 3 N BOX 35.62N 94.98W
04/23/2004 1.00 INCH SEQUOYAH OK PUBLIC
0943 PM HAIL 2 S COOKSON 35.68N 94.92W
04/23/2004 0.75 INCH CHEROKEE OK PUBLIC
1009 PM HAIL BUNCH 35.68N 94.76W
04/23/2004 0.75 INCH ADAIR OK EMERGENCY MNGR
0154 AM TSTM WND DMG WISTER 34.97N 94.72W
04/24/2004 LE FLORE OK PUBLIC
LARGE TREE LIMBS DOWN
0208 AM NON-TSTM WND DMG POTEAU 35.05N 94.62W
04/24/2004 LE FLORE OK LAW ENFORCEMENT
TREES BLOWN DOWN
&&
JDS1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392519.